Review: could Azithromycin cause Renal transplant (Kidney transplant)?
Summary: Renal transplant is reported only by a few people who take Azithromycin.
We study 10,942 people who have side effects while taking Azithromycin from FDA and social media. Among them, 4 have Renal transplant. Find out below who they are, when they have Renal transplant and more.
You are not alone: join a mobile support group for people who take Azithromycin and have Renal transplant >>>
Azithromycin has active ingredients of azithromycin. It is often used in sinusitis. (latest outcomes from 12,351 Azithromycin users)
Renal transplant has been reported by people with diabetes, fabry's disease, high blood pressure, anaemia, high blood cholesterol. (latest reports from 15,316 Renal transplant patients)
On Feb, 1, 2015: 10,942 people reported to have side effects when taking Azithromycin. Among them, 4 people (0.04%) have Renal Transplant.
Time on Azithromycin when people have Renal transplant * :
Gender of people who have Renal transplant when taking Azithromycin * :
|Renal transplant||25.00%||75.00% |
Age of people who have Renal transplant when taking Azithromycin * :
|Renal transplant||0.00%||0.00%||0.00%||0.00%||0.00%||100.00%||0.00%||0.00% |
Severity of Renal transplant when taking Azithromycin ** :
How people recovered from Renal transplant ** :
Top conditions involved for these people * :
- Fungal infection (2 people, 50.00%)
- Gout (2 people, 50.00%)
- Prophylaxis (2 people, 50.00%)
- Diabetes mellitus (2 people, 50.00%)
- Nausea (2 people, 50.00%)
Top co-used drugs for these people * :
- Lisinopril (4 people, 100.00%)
- Felodipine (3 people, 75.00%)
- Fluconazole (3 people, 75.00%)
- Glyburide (3 people, 75.00%)
- Colchicine (3 people, 75.00%)
* Approximation only. Some reports may have incomplete information.
** Reports from social media are used.
How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.
Do you have Renal Transplant while taking Azithromycin?
You are not alone! Join a mobile support group:
- support group for people who take Azithromycin and have Renal Transplant
- support group for people who take Azithromycin
- support group for people who have Renal Transplant
Drugs in real world that are associated with:
Could your condition cause:
Can you answer these questions (Ask a question):
More questions for: Azithromycin, Renal transplant
You may be interested at these reviews (Write a review):
- Thrush while on prograf
I am a health provider at an emergency room and had a patient come in because of a food bolus and when i examined his oral/pharynx I noticed he had thrush. Patient stated it has been their for a while. Patient also stated he has been having progressive difficulty in swallowing. Pt is a kidney transplant patient and has been worked up for other causes of his thrush (including HIV, as per patient results neg) and everything came back negative. I can only conclude that maybe the prograf which is a immunosupressent can possible be the cause
- Adverse effect of azithromycin
patients immunesystem showed very bad response to azithromycin adminstered as 1000mg per day 3 days and then 1000mg once a week for 6 weeks -
a previously chronic sinuitis flared up as did a over 30 year old infection in a broken toe -
dicillin was given for 10 days 3000mg per day / 1000mg 3 times daily - with good effect -
the patents journal shows evidence of similar occurence a decade ago when taking Klacid uno also of the macrolid family -
it appears macrolids can have severe adverse effect on some patients immunesystem
- Azithromycin side effect skin hyperpigmentation (1 response)
My 6-year-old daughter took 5-day course azithromycin 3 times in 5 months for sinus infections. Do not recall exactly when hyperpigmentation began appearing all over front of neck, but definitely by the 3rd month after initial dose, with subsequent darkening upon taking two more prescriptions within the 5 months. Disappeared after treating 1x/day for 2 days with aloe vera gel directly from the plant rubbed all over darkened areas; all hyperpigmentation scrubbed off with oatmeal/honey scrub on 3rd day. No recurrence until about 6 months later with minimal to moderate autumn sun exposure, recurrence all over front of neck again, even though never took azithromycin beyond the 3 prescriptions. About two weeks after this started, now entire side of one ankle is hyperpigmented. Very concerned how much more it will spread. Will up aloe vera gel application frequency in hopes to get rid of it. Stay away from this drug! It is definitely too new of a drug to be prescribing for kids!
- Low platelet blood count
Kidney transplant had been performed 10 years ago.Mycophenolate mofetil was introduced 5 years ago to replace azathioprine.It has caused various undesirable side effects like severe diarrhea,nausea,nose and gum bleeding and low platelet count.Most of them were reduced as soon as the dose decreased except from the low platelet count which seriously concerns me as it has gone almost down the lowest limit.
- Suicide attempted at first then sadly completed from prograf
The mother of my 12 year old son had a very successful career and recently received her 3rd kidney transplant after the previous kidney which lasted over 20 years had eventually succumbed to a chronic kidney disease. She had a very successful career as an RN and then a Nurse Anesthetist. Had a bright future and retirement and college plans etc. for herself and our son. House and vehicles paid off etc.
She received a transplant which she waited 5 years on dialysis for. Still strong in her career and household and my sons care during those 5 years as well. Once she received her transplant and was prescribed Prograf 1 year ago her life changed dramatically. Confusion, severe depression, loss of focus crying several times a day. She pleaded about every month or so with the doctor to greatly reduce the Prograf or put her back on Immuran which worked well for her the previous 20 plus years. The doctor repeatedly told her there are no mental side effects associated with Prograf and that is was her and her kidney is fine. She went to see a therapist which did not help. She kept pleading the doctor for help including her family and loved ones pleading for her as well explaining how it dramatically changed her mentally. Sadly she began thinking her mind was irrecoverable from the damage from Prograf and started to think she would be a burden to her son and her family. The very ones she has always helped all these years. 6 weeks ago she attempted suicide driving her vehicle into a creek. She was admitted to a psychiatric hospital. A few days later released. She again pleaded with the doctor along with family members explaining how bad it is getting. Also visited a renal doctor locally she knew for her entire career. It was hard to do this as she was embarrassed about her condition but was desperate for help. Unfortunately that doctor to all of our surprise told her to go back to the first doctor and to persist with them. Sadly this was the last straw, she gave up, thinking she was mentally damaged for life despite all of us begging her to hold on til we found a doctor willing to help with something other than Prograf. She committed suicide a few days later. Leaving her son whom she loved and treasured more than anything. She left two suicide notes, one to her son explaining she was only going to hinder his life as she was now incapable of any kind of adult life and especially caring for him. She apologized of course but told him how absolutely special he is and to never ever change. She expressed her pride in him etc. and said she will always be watching him and keep sending signs of this. We believe she does.
More reviews for: Azithromycin, Renal transplant
Comments from related studies:
From this study (3 days ago):
Bleeding for over a week with clots heavy abdominal cramps first two days after taking the drug
From this study (3 weeks ago):
Been on Asmanex since 12/19/14 - developed the flu on 12/23. Most of the other meds were added between 12/26 and 12/29. On 12/30 my pulmonologist upped the Asmanex to two puffs/day. That was about a week ago. Yesterday (1/6), my voice began to get hoarse. Today it's even more difficult to get sounds out, feels like I have to force myself to speak loud enough for people to hear me. If this is from the Asmanex, will it go away if I stop the med?
From this study (1 month ago):
sunset gal on Dec, 29, 2014:
New to latuda--three weeks and it seems to be working well.
Became ill over the weekend and I am on day three of my Z-pack Just curious as to who may have had any adverse reactions.
Post a new comment OR Read more comments
NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.
WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.
DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.
You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).
If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.